An overdose of Citranatal may cause bothersome (but generally minor) symptoms such as nausea, vomiting, constipation, or diarrhea. The most dangerous effect of an overdose with this prenatal vitamin is iron poisoning, which could lead to dehydration, seizures, and fluid in the lungs. Treatment for an overdose may involve "pumping the stomach" or taking certain medications.
Can You Take Too Much Citranatal?
All Citranatal® prenatal vitamins (including Citranatal DHA, Citranatal 90 DHA, Citranatal Assure, Citranatal Harmony, and Citranatal B-Calm) contain iron. As a result, the specific effects of a Citranatal overdose can be quite dangerous and can vary depending on a number of factors, including the Citranatal dosage and whether it was taken with any other substances or medicines.
Please seek immediate medical attention if you suspect that you or someone else may have overdosed on Citranatal.
Dangerous Effects of an Overdose
An overdose with a prenatal vitamin is likely to cause annoying symptoms such as nausea, vomiting, diarrhea, or constipation. Fortunately, these are usually not life-threatening problems. However, Citranatal products contain iron, and taking too much iron can be very dangerous (especially for young children). Symptoms of iron poisoning may include:
- A rapid heart rate (tachycardia)
- Fluid in the lungs
- Black and, possibly, bloody stools
- Fever and chills
- Blue lips and fingernails
- Pale skin
- Low blood sugar (hypoglycemia)
- Low blood pressure (hypotension)
- Nausea and vomiting
- Metallic taste in the mouth
Because children cannot handle much iron, Citranatal prenatal vitamins should be stored out of the reach of children. Keeping it in the original blister packaging may also help prevent an overdose.